Obinutuzumab and heart disease experience - it's essential drug be given slower than usual

I have just finished a six-month course of Chlorambucil and obinituzumab (I have heart disease that was recently sorted by stents). For anyone with heart problems, is essential that the obinituzumab is given more slowly than normal. (The FDA report into obinituzumab infusions makes this clear.)

I got into trouble with a racing heart beat (130 beats a minute but fortunately no damage to the heart) when the rate of infusion was raised at Cycle Three, which for "normal" patients is fine. However, anyone with heart problems needs to insist that the infusion goes slowly. It means a long day in the haematology department but it's the best way of avoiding trouble.

After the rate of infusion was dialled back (and I was given beta blockers), I got through the next three sessions with no trouble.

But this won't stop a possible reaction to the first day of obinituzumab, where they give you only a taster of the drug. (I had rigors, but of course not everyone does.)

Obinituzumab is very impressive: it halved my lymphocyte count on the first session, and again on the second, and my lymph nodes were noticeably smaller within weeks. I have 17p so the effect may not hold for long but there are other excellent drugs on the way!

Hope this is of some help.

Retitled to better help patients facing this double challenge - Admin

Last edited by
oldestnewest

You may also like...